MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although there is no claim against the product, an investigation was completed.The reload accessory was returned with a stapler instrument with no specific reported complaint.Visual inspection of the reload found the cartridge at the distal end to be broken.A piece measuring approximately 0.110 x 0.333"was broken off from the cartridge and was not returned with the reload.The reload was fully fired, all the pushers were deployed properly, and the blade was not exposed.
 
Event or Problem Description
Intuitive surgical, inc.(isi) received a stapler reload as a return.There was no alleged malfunction reported against this accessory.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the only issue involved with the case on 3/20/2023 would have been the stapler engagement issue.There was no issue with a reload the day of that procedure.The clinical sales rep (csr) confirmed with the hospital they do not recall the reasoning for returning the reload with the stapler.There has been no mention of stapler reload malfunction occurring to the rep where a piece went missing.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17256426
Report Number2955842-2023-16785
Device Sequence Number5899055
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)NA
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown